Teva Pharmaceuticals USA, Inc. has expanded its voluntary recall of losartan potassium tablets at the consumer level, which was originally initiated on April 25, 2019 in the United States.
This is because a contaminant – N-nitroso-N-methyl-4-aminobutyric acid (NMBA) – has been detected, which is above the allowable limit of the US Food & Drug Administration.
The source of NMBA contamination was detected in a batch of an active ingredient (API) manufactured by Hetero Labs Limited used in the preparation of the six (6) bulk lots of these drugs.
Based on the information available, some patients have a potential cancer risk when long-term use is made of high NMBA products.
More information about the previous recall can be found here. [1
Losartan potassium tablets, USP 100 mg, are dark green, film-coated, oval, biconvex tablets with "LK100" on one side and ">" on the other side.
Patients taking losartan potassium tablets It is recommended that you continue taking the medication and contact the pharmacist, doctor or healthcare provider for alternative treatment.
Continuation of coverage here.